MAUDE Adverse Event Report: ARTHREX INC. BIO-COMPOSITE SWIVELOCK SP 5.5X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-COMPOSITE SWIVELOCK SP 5.5X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Lot Number 400935
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the screw was broken.The screw's threads had minor gouges and dents.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel or improper bone preparation prior to insertion.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a rotator cuff repair procedure on (b)(6) 2017.On the 2nd.Week post-op follow up appointment, an x-ray confirmed that the metal tip of the device had backed out of the patient's bone.A revision surgery was scheduled and completed on (b)(6) 2017.Upon entering the surgical site, the surgeon realized that the bio-composite swivelock anchor was shattered.All fragments of the anchor were removed with a grasper and was replaced with fibertape and the surgeon did a bone tunnel with a prolene mesh when tying over the bone.The rep noted that the patient's bone was brittle.Patient is a female, (b)(6).Follow-up investigation: the ar-2323bcm is a bio-composite anchor that is self punching and has a metal tip.All broken pieces were retrieved during the revision and are being returned to arthrex for evaluation.No fall or patient injury was reported prior to the post op x-ray.

Brand Name
BIO-COMPOSITE SWIVELOCK SP 5.5X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7014199
Report Number1220246-2017-00429
Device Sequence Number19146412
Product Code MAI
UDI-Device Identifier00888867026735
UDI-Public00888867026735
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Lot Number400935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR